Alert archive / Alabama / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 16, NWS Mobile, AL

February 3, 2022Clarke County, Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Feb 3, 2022, 2:06 PM CST for Clarke County, Wilcox County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 3, 2022, 2:06 PM CST (20:06 UTC)
Expired
Feb 3, 2022, 2:45 PM CST
In force
39 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Clarke County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 132 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 3, 11:40 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

407 
WUUS54 KMOB 032006
SVRMOB
ALC025-131-032045-
/O.NEW.KMOB.SV.W.0016.220203T2006Z-220203T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
206 PM CST Thu Feb 3 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northern Clarke County in southwestern Alabama...
  Western Wilcox County in south central Alabama...

* Until 245 PM CST.

* At 206 PM CST, a severe thunderstorm was located 9 miles east of
  Coffeeville, or 9 miles west of Grove Hill, moving northeast at 45
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Thomasville, Grove Hill, Pine Hill, Coffeeville, Fulton and Yellow
  Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building.

Damaging winds and continuous cloud to ground lightning is occurring 
with this storm. Move indoors immediately. Lightning is one of 
nature's leading killers. Remember, if you can hear thunder, you are 
close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

A Tornado Watch remains in effect until 600 PM CST for south central
and southwestern Alabama.

&&

LAT...LON 3187 8739 3183 8746 3183 8750 3180 8752
      3159 8787 3157 8802 3159 8803 3157 8803
      3157 8804 3158 8804 3160 8808 3166 8809
      3168 8808 3175 8810 3199 8791 3199 8767
      3200 8763 3213 8762 3213 8752 3220 8752
TIME...MOT...LOC 2006Z 235DEG 38KT 3175 8793 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 12:10 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Feb 3, 12:10 PM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1210 PM CST Thu Feb 3 2022

.AVIATION /03.18Z Issuance/...LIFR to IFR conditions continue
through the day and into this evening, with occasional periods of
MVFR. Showers and thunderstorms will be moving east across the
region this afternoon and evening, with some severe. Strong gusty
winds and isolated tornadoes possible. Convection will begin to
tapper off west to east late tonight, but showery conditions
continue into the day on Friday. /12

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Friday night for ALZ265-266.

     High Surf Advisory until noon CST Friday for ALZ265-266.

FL...High Rip Current Risk through late Friday night for FLZ202-204-
     206.

     High Surf Advisory until noon CST Friday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ630>636.

     Dense Fog Advisory until noon CST Friday for GMZ630>632-650.

     Small Craft Advisory until 6 AM CST Saturday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Feb 3, 12:34 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
1234 PM CST Thu Feb 3 2022

ALZ051-031915-
Choctaw AL-
1234 PM CST Thu Feb 3 2022

...A strong thunderstorm will impact portions of northern Choctaw
County through 115 PM CST...

At 1233 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm near Middleton, or 13 miles southeast of
Meridian, moving east at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northern Choctaw
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 600 PM CST for southwestern
Alabama.

&&

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3229 8802 3227 8802
      3226 8801 3224 8801 3214 8844 3231 8842
TIME...MOT...LOC 1833Z 251DEG 48KT 3221 8860

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JLH
Special weather statement, Feb 3, 1:11 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
111 PM CST Thu Feb 3 2022

ALZ051>053-MSZ067-076-032000-
Clarke AL-Choctaw AL-Washington AL-Greene MS-Wayne MS-
111 PM CST Thu Feb 3 2022

...Strong thunderstorms will impact portions of southern Choctaw,
Washington, northwestern Clarke, eastern Wayne and northeastern
Greene Counties through 200 PM CST...

At 111 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles northeast of
Waynesboro to 9 miles southwest of Silas to 5 miles northeast of
Buckatunna to 10 miles southwest of State Line. Movement was
northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jackson, Waynesboro, Butler, Chatom, Saint Stephens, Wagarville,
Leroy, Clara, Tibbie, Millry, State Line, Buckatunna, Silas,
Fruitdale, Coffeeville, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM CST for southwestern
Alabama...and southeastern Mississippi.

&&

LAT...LON 3210 8805 3209 8804 3206 8807 3207 8810
      3205 8812 3202 8812 3199 8810 3201 8809
      3199 8807 3199 8790 3142 8789 3120 8870
      3166 8872 3187 8859 3189 8848 3197 8847
      3206 8835 3213 8817
TIME...MOT...LOC 1911Z 233DEG 41KT 3171 8861 3171 8847 3157 8845 3138
8863

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Feb 3, 1:34 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
134 PM CST Thu Feb 3 2022

ALZ263-265-032015-
Mobile Coastal AL-Mobile Central AL-
134 PM CST Thu Feb 3 2022

...Strong thunderstorms will impact portions of southwestern Mobile
County through 215 PM CST...

At 134 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 11 miles west of
Perkinston to 13 miles west of Saucier to 13 miles southeast of
Mcneil to 7 miles northwest of Kiln. Movement was northeast at 65
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Theodore, Grand Bay, Bayou La Batre, Dauphin Island, Coden and
Alabama Port.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 600 PM CST for southwestern
Alabama.

&&

LAT...LON 3025 8821 3025 8818 3032 8823 3036 8819
      3036 8820 3032 8826 3038 8824 3039 8840
      3054 8840 3055 8808 3028 8812 3029 8812
      3029 8813 3028 8813 3032 8819 3031 8819
      3026 8818 3025 8808 3023 8831
TIME...MOT...LOC 1934Z 235DEG 57KT 3080 8934 3066 8936 3059 8943 3050
8950

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JLH
Special weather statement, Feb 3, 1:46 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
146 PM CST Thu Feb 3 2022

MSZ075-078-032030-
Stone MS-Perry MS-
146 PM CST Thu Feb 3 2022

...Strong thunderstorms will impact portions of southern Perry and
Stone Counties through 230 PM CST...

At 146 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles west of
Wiggins to 3 miles northwest of Perkinston to 5 miles northwest of
McHenry to 10 miles west of Saucier. Movement was northeast at 50
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wiggins, Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 600 PM CST for southeastern
Mississippi.

&&

LAT...LON 3091 8930 3091 8914 3105 8915 3107 8913
      3099 8884 3091 8884 3091 8889 3071 8889
      3068 8911 3068 8924 3066 8924 3065 8933
      3070 8930 3077 8929 3087 8934
TIME...MOT...LOC 1946Z 235DEG 42KT 3086 8924 3081 8920 3075 8921 3066
8931

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JLH
Local storm report, Feb 3, 1:56 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
156 PM CST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     TSTM WND DMG     2 S CLARA               31.55N 88.70W
02/03/2022                   WAYNE              MS   EMERGENCY MNGR

            REPORT OF MULTIPLE TREES DOWN IN THE
            VICINITY OF CLARA, MS.

&&

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 2:26 AM CSTDense Fog AdvisoryMOBBaldwin, Mobile7 hr
Feb 3, 12:34 PM CSTSpecial Weather StatementMOBChoctaw41 min
Feb 3, 1:11 PM CSTSpecial Weather StatementMOBChoctaw, Washington49 min
Feb 3, 1:34 PM CSTSpecial Weather StatementMOBMobile41 min
Feb 3, 2:23 PM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington52 min
Feb 3, 2:29 PM CSTSevere Thunderstorm WarningMOBWashington46 min
Feb 3, 2:42 PM CSTSevere Thunderstorm WarningMOBWilcox48 min
Feb 3, 3:00 PM CSTSevere Thunderstorm WarningMOBClarke, Mobile, Washington45 min
Feb 3, 3:06 PM CSTFlash Flood WarningMOBChoctaw, Clarke, Washington3 hr
Feb 3, 3:17 PM CSTSevere Thunderstorm WarningMOBConecuh, Escambia43 min
Feb 3, 3:20 PM CSTSpecial Weather StatementMOBClarke40 min
Feb 3, 3:28 PM CSTSevere Thunderstorm Warning Considerable damage threatMOBClarke, Monroe, Washington62 min
Feb 3, 3:51 PM CSTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox54 min
Feb 3, 4:09 PM CSTTornado WarningMOBMonroe23 min
Feb 3, 4:29 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe46 min
Feb 3, 4:49 PM CSTSevere Thunderstorm WarningMOBWilcox26 min
Feb 3, 5:03 PM CSTSevere Thunderstorm Warning Considerable damage threatMOBButler, Crenshaw42 min
Feb 3, 5:29 PM CSTFlash Flood WarningMOBBaldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more6 hr
Feb 3, 5:43 PM CSTSevere Thunderstorm Warning Considerable damage threatMOBButler, Crenshaw36 min
Feb 3, 5:50 PM CSTFlash Flood WarningMOBButler, Conecuh, Covington, Crenshaw6 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.